Hello everyone,

Have just been changed back onto flixotide from symbicort. Its a large dose 1000mcg twice daily via an accuhaler, i've been onit before and it caused no problems. This time I have a swollen (just because its sore), cracked tongue with red bits on it. I have tried nystatin, difflam, bonjella and corsodil without affect. Its so sore now I can't eat (not that will do me harm) or drink much. Has anyone had a similar problem. I have had to stop taking it its so painful.



5 Replies

  • Hi there,

    I would visit your GP - you may have oral thrush that could take more than nystatin to clear it up. I assume you are washing your mouth out after taking it?

    Hope you get some relief soon,

    Em H

  • just a thought that if it is oral thrush like emh suggested when you had flixotide previously did you have it as an evohaler that you could use via a spacer. I too have gone back to flixotide and seritide from symbicort but have the evohaler so always use a spacer with tem. I also read last time was costafied that they use the accuhaler as first line treatment now rather than the evohaler.

  • Thanks for the replies. I'm not so sure it is thrush have seen it in babies and it looks nothing like that. The doctor i saw didn't think it was either but wanted to give nystatin a try. I did use a spacer last time, I prefer using inhalers that way. I'm always carefull to wash my mouth afterwards. My friend thinks it may be the amout of salbutamol nebs i am needing and that they are stripping the linning of my tongue. Whatever it is its painful.

  • Hi,

    Just to say that thrush in babies can look very different from thrush in adults, and in adults there can be quite a wide variation in appearance. Thrush may often not initially respond to nystatin, either - I usually have to have fluconazole if I get oral thrush. I am certainly not saying that your GP is wrong in thinking it probably isn't thrush - but I wouldn't dismiss the idea completely if it doesn't settle.

    I've not really come across salbutamol nebs causing this type of soreness - and I have both prescribed and used back-to-back salbutamol nebs for quite some time, when in hospital! Again, I'm not saying it isn't that, but it wouldn't be the first thing that would come to my mind.

    If it doesn't improve, I would persist in going back to your GP. They may be able to do swabs that could help to show if it is thrush or not.

    Take care,

    Em H

  • hello sadwheezer,

    It's usual to have these kind of sores with high dose inhaled steriods.

    I was also on same dosage so i developed some sort of thrush(sputum

    culture showed respiratory candidiasis) and was given Fluconazole for

    a month, but when i was advised to rinse my mouth after each inhalation,

    it did help me a lot. If interested you may also rinse your mouth with water

    and see how it works.

    Hope this helps!!!


You may also like...